Rocky Mountain Journal of Mathematics

Liouvillian first integrals for quadratic systems with an integrable saddle

Yudy Bolaños, Jaume Llibre, and Claudia Valls

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


We provide explicit expressions for the Liouvillian first integrals of the quadratic polynomial differential systems having an integrable saddle.

Article information

Rocky Mountain J. Math., Volume 45, Number 6 (2015), 1765-1779.

First available in Project Euclid: 14 March 2016

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 34A34: Nonlinear equations and systems, general 34C05: Location of integral curves, singular points, limit cycles 34C14: Symmetries, invariants

quadratic systems integrable saddle Liouvillian first integral integrating factor inverse integrating factor


Bolaños, Yudy; Llibre, Jaume; Valls, Claudia. Liouvillian first integrals for quadratic systems with an integrable saddle. Rocky Mountain J. Math. 45 (2015), no. 6, 1765--1779. doi:10.1216/RMJ-2015-45-6-1765.

Export citation


  • J.C. Artés, J. Llibre and N. Vulpe, Quadratic systems with an integrable saddle: A complete classification in the coefficient space $\mathbb{\R}^{12}$, Nonlin. Anal. 75 (2012), 5416–5447.
  • N.N. Bautin, On the number of limit cycles which appear with the variation of coefficients from an equilibrium position of focus or center type, Math. Sbor. 30 (1952) 181–196, Amer. Math. Soc. Transl. 100 (1954), 1–19.
  • J. Chavarriga, H. Giacomini, J. Giné and J. Llibre, On the integrability of two-dimensional flows, J. Diff. Equat. 157 (1999), 163–182.
  • C.J. Christopher, Liouvillian first integrals of second order polynomial differential equations, Electr. J. Diff. Equat. 1999 (1999), page 7.
  • H. Dulac, Détermination et intégration d'une certaine classe d'équation différentielles ayant pour point singulier un centre, Bull. Sci. Math. 32 (1908), 230–252.
  • P.M. Elizarov, Yu.S. Ilyashenko, A.A. Shcherbakov and S.M. Voronin, Finitely generated groups of germs of one–dimensional conformal mappings, and invariants for complex singular points of analytic foliations of the complex plane, in Nonlinear Stokes phenomena, American Mathemtatical Society, Providence, RI, 1993.
  • Yu. Ilyashenko and S. Yakovenko, Lectures on analytic differential equations, Grad. Stud. Math. 86, American Mathematical Society, Providence, RI, 2008.
  • P. Joyal and C. Rousseau, Saddle quantities and applications, J. Diff. Equat. 78 (1989), 374–399.
  • W. Kapteyn, On the midpoints of integral curves of differential equations of the first degree, Nederl. Akad. Wetensch. Verslag. Afd. Natuurk. Konikl. Nederland (1911), 1446–1457 (in Dutch).
  • ––––, New investigations on the midpoints of integrals of differential equations of the first degree, Nederl. Akad. Wetensch. Verslag. Afd. Natuurk. 20 (1912), 1354–1365, Nederl. Akad. Wetensch. Verslag. Afd. Natuurk. 21 (1912), 27–33 (in Dutch).
  • J.F. Mattei and R. Moussu, Holonomie et intégrales premières, Ann. Sci. École Norm. Sup. 13 (1980), 469–523.
  • J.W. Reyn, A bibliography of the qualitative theory of quadratic systems of differential equations in the plane, Delf University of Technology,, 1997.
  • D. Schlomiuk, J. Guckenheimer and R. Rand, Integrability of plane quadratic vector fields, Expo. Math. 8 (1990), 3–25.
  • M.F. Singer, Liouvillian first integrals of differential equations, Trans. Amer. Math. Soc. 333 (1992), 673–688.
  • Cai Sulin, The weak saddle and separatrix cycle of a quadratic system, Acta Math. Sinica 30 (1987), 553–559 (in Chinese).
  • Ye Yanqian, Qualitative theory of polynomial differential systems, Shangai Scientific & Technical Publishers, Shangai, 1995 (in Chinese).
  • Ye Yanqian et al., Theory of limit cycles, Transl. Math. Mono. 66, American Mathematical Society, Providence, 1984.
  • H. Zoladek, Quadratic systems with center and their perturbations, J. Diff. Equat. 109 (1994), 223–273.